Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Mar 13, 2012, 9:56 PM EDT for Toombs County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2012, 9:56 PM EDT (01:56 UTC)
- Expired
- Mar 13, 2012, 10:30 PM EDT
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
County Toombs County, GA
The radar
The Robins AFB radar (KJGX), 123 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 1.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1227 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
210
WWUS82 KFFC 140156
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
956 PM EDT TUE MAR 13 2012
GAZ113-140230-
956 PM EDT TUE MAR 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN TOOMBS COUNTY UNTIL 1030 PM EDT...
AT 953 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTH THOMPSON...MOVING SOUTHEAST AT 30
MPH. THIS IS A NEW STORM!
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS TOOMBS COUNTY...INCLUDING AREAS AROUND ROCK
SPRINGS...SOUTH THOMPSON...SANTA CLAUS...CENTER...TOOMBS CENTRAL...
JOHNSON CORNER AND NEW BRANCH. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.
&&
LAT...LON 3191 8224 3208 8246 3220 8238 3214 8218
3191 8222
TIME...MOT...LOC 0156Z 297DEG 27KT 3210 8233
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 13, 7:43 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Mar 13, 7:43 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 743 PM EDT TUE MAR 13 2012 .PREV DISCUSSION... /ISSUED 402 PM EDT TUE MAR 13 2012/ SHORT TERM /TONIGHT THROUGH THURSDAY/... NO MAJOR FORECAST ISSUES IN THE SHORT TERM. MAY LIKE PATTERN IN MID MARCH WILL PERSIST. BROAD UPPER RIDGE WITH WEAK WESTERLIES TO DOMINATE THE SOUTHERN CONUS. WEAK SHORT WAVE SHOULD TAP AMPLE MOISTURE OVER THE SOUTHEAST AND KY VALLEY BY THURS BUT NO SIGNIFICANT PRECIP EXPECTED. BEST CHC FOR PRECIP HERE WILL BE THURSDAY ACROSS NORTH GA BUT AGAIN LITTLE CHC FOR HEAVY PRECIP OR SVR CONVECTION. COULD SEE ISOLD SHRA/TSRA AS WEAK WARM FRONT FEATURE ACROSS NRN MS TO SRN GA TRIES TO LIFT NORTH WED BUT SFC FORCING AND VERTICAL WIND SHEAR WILL BE WEAK. ANY TSRA WILL REMAIN ISOLD AND BELOW SEVERE LEVELS. HAVE ONLY SLT CHC POPS WED AFTERNOON FOR ISOLD SHRA/TSRA BUT EVEN THIS MAY BE A STRETCH. USED BIAS ADJUSTED MAV/MET BLEND FOR MAX TEMPS AND BIAS-ADJUSTED MAV FOR MIN TEMPS WITH SOME UPWARD ADJUSTMENTS IN OVERLY COOL SPOTS. LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... MAIN CHANGE IN PATTERN IN LONG TERM IS DEVELOPMENT OF HIGH AMPLITUDE TROUGH OVER THE WRN CONUS. GOOD AGREEMENT BETWEEN GFS AND ECMWF FOR TROUGH TO SLOW AND CUTOFF ALONG 110W TO 120W MERIDIAN WITH GFS TENDING TO MORE OF A CUTTOFF THAN 12Z ECMWF. UNTIL THIS TROUGH CAN PROGRESS EAST...AFFECT HERE WILL BE ABOVE NORMAL TEMPS AND DRY PATTERN. DID NOT MAKE MUCH CHANGES TO FCST. COULD EASILY SEE NEAR RECORD TEMPS IF THIS VERIFIES. OTHER THAN A CHC OF SCT SHRA/TSRA WITH ANY WEAK WAVES MOVING OVER THE RIDGE ..WHICH IS PROGGED FOR FRIDAY...NO REAL OPPORTUNITY FOR SIGNIFICANT RAINFALL OR SEVERE WEATHER. ENJOY THE WARM WEATHER. SPRING WILL BE IN FULL BLOOM SHORTLY. SNELSON .AVIATION... 00Z UPDATE... MAJOR CONCERN FOR AVIATION ARE THE LOW CEILINGS AND VSBYS TOMORROW MORNING. SINCE PRECIP MISSED THE MAJORITY OF THE TAF SITES TODAY EXPECT THE VSBYS TO STAY ABOVE 2SM AT KATL AND 1SM AT OTHER TAF SITES. WE WILL STILL SEE LIFR CONDITIONS WITH CEILINGS OF 400 FEET AND MAYBE EVEN LESS. OTHERWISE EXPECT AN IMPROVING TREND TO VFR CONDITIONS THROUGHOUT THE DAY TOMORROW. //ATL CONFIDENCE...00Z UPDATE... MEDIUM CONFIDENCE ON VISIBILITIES AND CEILINGS TOMORROW MORNING. HIGH CONFIDENCE ON ALL OTHER ELEMENTS. 26 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 54 82 54 85 / 20 10 10 10 ATLANTA 57 80 60 81 / 20 10 10 10 BLAIRSVILLE 50 76 50 76 / 10 10 10 20 CARTERSVILLE 52 80 51 80 / 10 10 10 20 COLUMBUS 55 81 58 84 / 20 20 10 10 GAINESVILLE 55 79 57 80 / 10 10 10 20 MACON 52 82 54 84 / 20 10 10 10 ROME 51 81 53 81 / 10 10 20 20 PEACHTREE CITY 50 79 51 83 / 20 20 10 10 VIDALIA 58 82 60 84 / 20 10 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 26
Hazardous weather outlook, Mar 13, 5:05 PM EDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 505 PM EDT TUE MAR 13 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-141100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 505 PM EDT TUE MAR 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS POSSIBLE THIS EVENING ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... AN UPPER LEVEL DISTURBANCE MOVING ACROSS GEORGIA WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS THIS EVENING TO NORTH AND CENTRAL GEORGIA. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING. PEA TO DIME SIZED HAIL WILL BE POSSIBLE IN SOME OF THE STRONGER STORMS. .DISCUSSION... A SHORT WAVE WILL PASS OVER THE STATE THIS EVENING. WARM AFTERNOON TEMPERATURES IN THE 70S HAVE ALLOWED CAPE VALUES TO INCREASE INTO THE 1300 TO 1700 RANGE. ALSO LIFTED INDEX VALUES OF -3 TO -5 PREVAIL. THIS WILL BE SUFFICIENT FOR SCATTERED THUNDERSTORMS... HOWEVER SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A CHANCE OF THUNDERSTORMS ACROSS CENTRAL GEORGIA ON WEDNESDAY...ACROSS NORTHWEST GEORGIA ON THURSDAY...AND ACROSS THE ENTIRE REGION FRIDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT. 16
In the hours before
Special weather statement, Mar 13, 6:10 PM EDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
610 PM EDT TUE MAR 13 2012
GAZ045-132245-
610 PM EDT TUE MAR 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN DEKALB COUNTY UNTIL
645 PM EDT...
AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 5 MILES NORTHEAST OF LITHONIA TO EAST
LAKE...MOVING SOUTHEAST AT 15 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED
HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY RAIN THEY MOVE
ACROSS DEKALB COUNTY THROUGH 645 PM EDT. ISOLATED RAIN AMOUNTS OF 2
INCHES CAN BE EXPECTED. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
EDGEWOOD... KIRKWOOD... PINE LAKE...AVONDALE
ESTATES...DECATUR...LITTLE FIVE POINTS...EAST LAKE...REDAN...GRESHAM
PARK... PANTHERSVILLE...BELMONT...LITHONIA...SNAPFINGER AND ARABIA
MOUNTAIN.
&&
LAT...LON 3380 8410 3379 8409 3372 8406 3366 8410
3369 8435 3377 8435 3378 8435
TIME...MOT...LOC 2209Z 294DEG 16KT 3374 8402 3375 8419
3376 8430Local storm report, Mar 13, 6:27 PM EDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
627 PM EDT TUE MAR 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL 5 SSE SMYRNA 33.81N 84.49W
03/13/2012 E0.25 INCH FULTON GA PUBLIC
PEA SIZED HAIL WAS REPORTED ALONG INTERSTATE 285 BETWEEN
MILE MARKERS 13 AND 15.
&&
KFRANTZSpecial weather statement, Mar 13, 7:38 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
738 PM EDT TUE MAR 13 2012
GAZ048-049-140015-
738 PM EDT TUE MAR 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN NEWTON AND
MORGAN COUNTIES UNTIL 815 PM EDT...
AT 735 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BRICK STORE...MOVING SOUTHEAST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...OCCASIONAL
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
NEWTON AND MORGAN COUNTIES THROUGH 815 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE BRICK STORE...MANSFIELD AND NEWBORN. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3349 8374 3362 8380 3365 8374 3362 8369
3361 8370 3360 8368 3362 8366 3363 8365
3358 8357
TIME...MOT...LOC 2338Z 324DEG 10KT 3360 8373Special weather statement, Mar 13, 9:11 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
911 PM EDT TUE MAR 13 2012
GAZ086-112-113-140145-
911 PM EDT TUE MAR 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN TOOMBS...
MONTGOMERY AND EMANUEL COUNTIES UNTIL 945 PM EDT...
AT 906 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM JUST WEST OF NORMANTOWN...MOVING EAST AT 25 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS TOOMBS...MONTGOMERY AND EMANUEL COUNTIES...
INCLUDING AREAS AROUND NORMANTOWN...SANTA CLAUS...VIDALIA...LYONS...
KIBBEE...HIGGSTON...PONDEROSA AND OHOOPEE. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY. HEAVY RAINFALL IS ALSO EXPECTED
WITH THESE STORMS.
&&
LAT...LON 3213 8219 3217 8253 3233 8253 3236 8224
3234 8223 3228 8222 3225 8220 3222 8220
3218 8218
TIME...MOT...LOC 0110Z 258DEG 20KT 3226 8233Local storm report, Mar 13, 9:46 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
946 PM EDT TUE MAR 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL VIDALIA 32.22N 82.41W
03/13/2012 E1.00 INCH TOOMBS GA PUBLIC
ONE INCH HAIL AND SEVERAL TREES BLOWN DOWN WERE REPORTED
IN VIDALIA.
0925 PM HAIL LYONS 32.20N 82.32W
03/13/2012 E0.25 INCH TOOMBS GA 911 CALL CENTER
PEA SIZED HAIL WAS REPORTED AT THE 911 CENTER IN LYONS.
&&
KFRANTZSpecial weather statement, Mar 13, 9:56 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
956 PM EDT TUE MAR 13 2012
GAZ113-140230-
956 PM EDT TUE MAR 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN TOOMBS COUNTY UNTIL 1030 PM EDT...
AT 953 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTH THOMPSON...MOVING SOUTHEAST AT 30
MPH. THIS IS A NEW STORM!
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS TOOMBS COUNTY...INCLUDING AREAS AROUND ROCK
SPRINGS...SOUTH THOMPSON...SANTA CLAUS...CENTER...TOOMBS CENTRAL...
JOHNSON CORNER AND NEW BRANCH. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.
&&
LAT...LON 3191 8224 3208 8246 3220 8238 3214 8218
3191 8222
TIME...MOT...LOC 0156Z 297DEG 27KT 3210 8233The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 9:11 PM EDT | Special Weather Statement | FFC | Toombs | 34 min |
| Mar 13, 9:28 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Toombs | 32 min |
| Mar 14, 4:23 AM EDT | Dense Fog Advisory | FFC | Baldwin, Banks, Barrow, Bibb, Bleckley, Butts and 71 more | 6 hr |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.